It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board


Thyroid Disorders Board Index


Heart flutters....
Sep 19, 2007
hi everyone,

i am in the process of waiting on some lab work done. i go in on october 1st to hopefully get an increase in dose. we'll see what the doctor says. but i was wondering if anyone ever feels constant heart flutters (almost like my heart is taking an extra beat in between a beat) especially after eating. i don't eat very healthy. i'm asian so most of my meals consist of rice and a meat. but i was wondering if this is of concern. i've felt these before but now it's coming rather often and especially after i eat. so now i'm getting intimidating to eat becuz of these symptoms. any tips on how to deal with this? thanks.
I felt the same way. Once my medicine was upped that went away.
iona, does your food have a lot of preservatives in it? How about MSG? Those can both be triggers for heart palps.

Other things you can try:

Supplements - magnesium, potassium, CoenzymeQ10, B6, B12, iron, Omega-3 fish oil pills.
(If your body is low in any of them, simple supplementation may get rid of your PVC's. Just be careful not to take too much B6 or iron as that is bad for you.)

Of course they can be caused by hyperthyroidism as well, but your dr will have to check for that.

As for me, I have PVC's, but am hypo, not hyper. That's left them scratching their heads! lol.
Have your ferritin and magnesium tested. Either of these can cause heart palpitations.

Ferritin = iron stores and is NOT the same as hemeglobin. NO other test is a substitute for ferritin. OPtimal ferritin is between 70 & 90 (though blood reports will call as low as 10 "normal", it' NOT). Low ferritin can easily cause heart palpitations and is common with hypothyroid.

Low magnesium can cause heart palpitations too. Have your blood tested for magnesium too.

Over medication of thyroid can cause heart palpitations too.
thank you guys for the reply. i will ask the doctor to put in for those tests when i get the results of my tsh on oct 1st. i'm sure that these tests have already been performed by my cardiologist. she did a whole panel work on me in april. and she said that all that's showing up abnormal was my antibodies test for my thyroid. tho my tsh was already all in range. thanks so much guys....i needed this! thanks thanks thanks!!!
I've had PVCs all my life but when I had those symptoms, especially the after-eating PVCs, a few days later I ended up in the ER with a dangerously low potassium level. I recommend you call your doctor right away and get your levels checked. You had labs in April but your levels can change within a week. Describe your symptoms to the nurse and it should be no big deal for them to get you a lab script.

Good luck!





All times are GMT -7. The time now is 11:58 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!